Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter January 9, 2021

Stability and prevalence of McKean–Vlasov stochastic differential equations with non-Lipschitz coefficients

Mohamed Amine Mezerdi and Nabil Khelfallah


We consider various approximation properties for systems driven by a McKean–Vlasov stochastic differential equations (MVSDEs) with continuous coefficients, for which pathwise uniqueness holds. We prove that the solution of such equations is stable with respect to small perturbation of initial conditions, parameters and driving processes. Moreover, the unique strong solutions may be constructed by an effective approximation procedure. Finally, we show that the set of bounded uniformly continuous coefficients for which the corresponding MVSDE have a unique strong solution is a set of second category in the sense of Baire.

MSC 2010: 60H10; 60H07; 49N90

Communicated by Stanislav Molchanov


[1] J. J. Alibert and K. Bahlali, Genericity in deterministic and stochastic differential equations, Séminaire de Probabilités, XXXV, Lecture Notes in Math. 1755, Springer, Berlin (2001), 220–240. 10.1007/978-3-540-44671-2_17Search in Google Scholar

[2] K. Bahlali, B. Mezerdi and Y. Ouknine, Some generic properties of stochastic differential equations, Stochastics Stochastics Rep. 57 (1996), no. 3–4, 235–245. 10.1080/17442509608834062Search in Google Scholar

[3] K. Bahlali, B. Mezerdi and Y. Ouknine, Pathwise uniqueness and approximation of solutions of stochastic differential equations, Séminaire de Probabilités, XXXV, Lecture Notes in Math. 1686, Springer, Berlin (1998), 166–187. 10.1007/BFb0101757Search in Google Scholar

[4] K. Bahlali, M. A. Mezerdi and B. Mezerdi, Stability of McKean–Vlasov stochastic differential equations and applications, Stoch. Dyn. 20 (2020), no. 1, Article ID 2050007. 10.1142/S0219493720500070Search in Google Scholar

[5] M. Bossy, O. Faugeras and D. Talay, Clarification and complement to “Mean-field description and propagation of chaos in networks of Hodgkin–Huxley and FitzHugh–Nagumo neurons”, J. Math. Neurosci. 5 (2015), Paper No. 19. 10.1186/s13408-015-0031-8Search in Google Scholar

[6] C. Graham, McKean–Vlasov Itô–Skorohod equations, and nonlinear diffusions with discrete jump sets, Stochastic Process. Appl. 40 (1992), no. 1, 69–82. 10.1016/0304-4149(92)90138-GSearch in Google Scholar

[7] I. Gyöngy and N. Krylov, Existence of strong solutions for Itô’s stochastic equations via approximations, Probab. Theory Related Fields 105 (1996), no. 2, 143–158. 10.1007/BF01203833Search in Google Scholar

[8] J. Heinonen, Lectures on Analysis on Metric Spaces, Universitext, Springer, New York, 2001. 10.1007/978-1-4613-0131-8Search in Google Scholar

[9] A. J. Heunis, On the prevalence of stochastic differential equations with unique strong solutions, Ann. Probab. 14 (1986), no. 2, 653–662. 10.1214/aop/1176992535Search in Google Scholar

[10] N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, North-Holland Math. Libr. 24, North-Holland Publishing, Amsterdam, 1981. Search in Google Scholar

[11] B. Jourdain, S. Méléard and W. A. Woyczynski, Nonlinear SDEs driven by Lévy processes and related PDEs, ALEA Lat. Am. J. Probab. Math. Stat. 4 (2008), 1–29. Search in Google Scholar

[12] H. Kaneko and S. Nakao, A note on approximation for stochastic differential equations, Séminaire de Probabilités, XXII, Lecture Notes in Math. 1321, Springer, Berlin (1988), 155–162. 10.1007/BFb0084132Search in Google Scholar

[13] T. G. Kurtz, Weak and strong solutions of general stochastic models, Electron. Commun. Probab. 19 (2014), Paper No. 58. 10.1214/ECP.v19-2833Search in Google Scholar

[14] A. Lasota and J. A. Yorke, The generic property of existence of solutions of differential equations in Banach space, J. Differential Equations 13 (1973), 1–12. 10.1016/0022-0396(73)90027-2Search in Google Scholar

[15] H. P. McKean, Jr., A class of Markov processes associated with nonlinear parabolic equations, Proc. Natl. Acad. Sci. USA 56 (1966), 1907–1911. 10.1073/pnas.56.6.1907Search in Google Scholar PubMed PubMed Central

[16] W. Orlicz, Zur Theorie der Differentialgleichung y=f(x,y), Bull. Acad. Polon. Sci. Ser. A 8/9 (1932), 221–228. Search in Google Scholar

[17] M. Scheutzow, Uniqueness and nonuniqueness of solutions of Vlasov–McKean equations, J. Austral. Math. Soc. Ser. A 43 (1987), no. 2, 246–256. 10.1017/S1446788700029384Search in Google Scholar

[18] A. V. Skorokhod, Studies in the Theory of Random Processes, Addison-Wesley Publishing, Reading, 1965. Search in Google Scholar

[19] A.-S. Sznitman, Topics in propagation of chaos, École d’Été de Probabilités de Saint-Flour XIX—1989, Lecture Notes in Math. 1464, Springer, Berlin (1991), 165–251. 10.1007/BFb0085169Search in Google Scholar

[20] A. A. Vlasov, The vibrational properties of an electron gas, Phys.-Uspekhi 10 (1968), no. 6, 721–733. 10.1070/PU1968v010n06ABEH003709Search in Google Scholar

Received: 2020-03-09
Accepted: 2020-10-18
Published Online: 2021-01-09
Published in Print: 2021-03-01

© 2021 Walter de Gruyter GmbH, Berlin/Boston